Viewer Comments: Gastritis - Describe Your Experience

Patient Comments & Reviews

The eMedicineHealth doctors ask about Gastritis:

Gastritis - Describe Your Experience

Please describe your experience with gastritis.

Anonymously share your comment to help others.Patient Discussions FAQs

Comment from: angelkat, 25-34 Female (Patient) Published: October 28

I drank heavily last year and then I decided to stop. I couldn't get out of my bed because I was in so much pain. I didn't know what to do at the time and but luckily, my roommate gave me an antacid that brought me a lot of relief. I started drinking again and I felt the same thing like before, and now I'm developing gastritis from too much drinking.

Comment from: Princess, 45-54 Female (Patient) Published: October 08

I was diagnosed with erosive gastritis May 2008. The doctor prescribed Protonix, then Prevacid, then Aciphex, and these meds made my symptoms worse such as diarrhea, chest pain, acid reflux and gagging. The burning in my stomach comes and goes. I need to go back and see the GI doc to see if my gastritis has worsened. I am sure it has.

Comment from: sampagui, 45-54 Female (Patient) Published: October 08

I was diagnosed with severe gastritis before - I was in the hospital and stayed for 1 week before they were able to diagnose it. Severe stress brought back my gastritis. The pain's intense and in a second it rises up to my head, throbbing like it was going to explode. Used to be just nighttime attacks. Now, the moment I wake up the pain and headache comes. I'm now on Nexium, Buscofan, Maalox and Tylenol for my headache(if it comes). I seem to be feeling better but the abdominal pain still does come every now and then.I had to be on Nexium and Maalox for 1 month.

Comment from: bloated, 55-64 Female (Patient) Published: October 06

I think I had this bloating for several weeks before I even realized what it was...not until acid reflux got bad did I try to do anything about it. When I experienced chest and back pain and pain in my left shoulder, I went to ER, which ruled out heart problems and sent me home (also had a normal stress test). I ended up in ER three days later with bloating to the point of real pressure, plus burning. They did an abdominal CAT scan with contrast which found only a small hiatal hernia. They diagnosed gastritis (though not clear that there's no ulcer) and prescribed protonix to reduce acid and carafate to coat the lining and promote healing. 24 hours later I felt much better, but this morning after eating, I felt symptoms all over again, perhaps not as severe as before. I have to give the medications a few days and am hoping hard. Meanwhile, the doctor referred me for an endoscopy and a blood test for h. pylori. Gastroenterologist's first opening is in nearly 3 weeks; I'll get the blood test in two days, on Monday.

Comment from: 45-54 Female (Patient) Published: October 06

I have an inflammed and hardened stomach; shortness of breath and mild chest pains

Comment from: diva, 65-74 Female (Patient) Published: September 16

After eating a hot curry, I regurgitated food and was in pain from my ribcage to under my shoulder blade. After five days, I went and saw a doctor who sent me in for an ultrasound for suspected gallstones. Everything came back fine. Now I'm awaiting another diagnosis when I go to see doctor tomorrow. Taking Zantac and Mylanta give me some relief, but the symptoms are there all the time.

Comment from: 25-34 Female (Patient) Published: December 07

I first started with feeling bloated and felt the sensation of being full at nights only. I was diagnosed with H pylori and took antibiotics. I was under control with Nexium once daily for about 2 years, but suddenly I started feeling nauseous, the sensation of fullness only at nights and feel like if food will come up. I had the endoscopy done, blood work and ultra sound. Endoscopy showed I have gastritis, blood work was fine (H pylori was not an issue, since it can come back) and ultra sound (no gall stones). I was better the following month taking ranitidine twice daily. Two months after I have symptoms again, nauseous, burping and feel full at night. Maybe is that I drink coffee everyday, or maybe because I'm on birth control pill. Who knows what it is now. I will see a doctor again. I'm thinking I need to be on a strict diet.

Related Reading: ranitidine

Must Read Articles Related to Gastritis

Alcoholism
Alcoholism Alcohol problems vary in severity from mild to life threatening and affect the individual, the person's family, and society in numerous adverse ways. Despite al...learn more >>
Gastrointestinal Bleeding
Gastrointestinal Bleeding Gastrointestinal bleeding either comes from the upper GI or lower GI tract. Upper GI bleeding can be caused by ulcers, gastritis, varices, cancer, or inflammati...learn more >>
Endoscopy
Gastrointestinal Endoscopy With the procedure known as gastrointestinal endoscopy, a doctor is able to see the inside lining of your digestive tract. This examination is performed using a...learn more >>

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Pill Finder Tool

Need help identifying pills and medications?
Use the pill identifier tool on RxList.

Patient Comments & Reviews

The eMedicineHealth doctors ask about Gastritis:

Gastritis - Symptoms

What were the symptoms of your gastritis?

Gastritis - Treatments

What treatment has been effective for your gastritis?



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.






Medical Dictionary